MAUDE Adverse Event Report: WELLSPECT HEALTHCARE LOFRIC ELLE; CATHETER, STRAIGHT

WELLSPECT HEALTHCARE LOFRIC ELLE; CATHETER, STRAIGHT
Model Number 41812
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reviewed image sent with the complaint shows that the funnel has not been mounted correctly on the tube.Two complaints were registered previously to this one, regarding the same problem (catheter detaching from funnel).These complaints were from uk and sweden.Batch documentation and production data have been reviewed and no relevant problems or deviations were registered.Examination of the returned product samples (150) shos no defects or deviations.Measurements from the supplier's peak tensile force test show results within specifications for sample from the same raw catheter lot 740625.Contact with the supplier of the raw catheter, showed there is an open non-conformity on the same issue.This was identified in wellspect's production in june, for raw catheter lot 760787.Investigation by the supplier concluded that a limited number of catheters were incorrectly assembled in this specific lot.The manufacturer of the equipment has been on site and adjusted the glue application, and the glue-related issues decreased afterwards.More controls of the defect products will be performed, and further investigation will take place.In order to decrease the risk of incorrectly assembled products reaching customers, the supplier would like to install a sensor to measure the length of the catheters inline and they will get back to us when they have found an appropriate solution for this.A supplier deviation report (sdr) has been opened, and all three complaints were manufactured before the sdr was initiated.Referencing to the above investigation by the supplier we agree that this is a plausible root cause for the described product problem.We will continue to monitor the suppliers suggested improvements closely.Should additional facts prompt us to alter or supplement any information of conclusions contained in this report, a follow-up report will be submitted.
 
Event or Problem Description
Adverse event occurred outside us, in uk.A 58-year old female patient with a history of neurogenic bladder and interstitial cystitis reported a malfunction for a sterile, single-use, intermittent urinary catheter lofric elle.The catheter was inserted as normal but upon withdrawal the catheter broke.The catheter tube came off the handle and was left inside the patient's urethra.Patient manage to retrieve the catheter tube.There was no harm or health impact to the patient.Patient hasn't had any problems with any other catheters in the same lot but decided to return the rest of the products in this lot in case more are affected.

Brand Name
LOFRIC ELLE
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
mölndal, SE-43 1 21
SW  SE-431 21
Manufacturer Contact
ulrika skogbäck
aminogatan 1
p.o.box 14
molndal SE-43-1 21
SW   SE-431 21
MDR Report Key22951091
Report Number3009632672-2025-00028
Device Sequence Number15554697
Product Code EZD
UDI-Device Identifier07333387024202
UDI-Public07333387024202
Combination Product (Y/N)N
PMA/510(K) Number
K211212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number41812
Device Catalogue Number4181225
Device Lot Number666741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Initial Report FDA Received Date09/03/2025
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale